Tornado, Logan
- When
- March 28, 2:05 PM CST
- Where
- Logan County, 1 mi N of Atlanta
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 10 yd
- Reported by
- Trained Spotter
- Coordinates
- 40.285, -89.230
A tornado briefly touched down in a field. No damage was reported.
Scattered thunderstorms developed along a stationary boundary. Several funnel clouds were reported with the storms along the boundary.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
Scattered thunderstorms developed along a stationary boundary. Several funnel clouds were reported with the storms along the boundary. Two landspout tornadoes were also reported. A nearly stationary thunderstorm that developed over Macon county caused flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Mar 28, 1:25 PM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 225 PM CDT WED MAR 28 2007 .DISCUSSION... MODELS NOW ARE IN REASONABLE AGREEMENT AS A SIGNIFICANT SHORTWAVE SLOWLY PUSHES OUT INTO THE PLAINS LATE THU INTO FRIDAY AND THEN EDGES TOWARDS THE MIDWEST ON SATURDAY. MAIN FORECAST CHALLENGE WITH THIS FCST PACKAGE WILL BE WITH RAIN CHANCES...ESPECIALLY ON FRIDAY AS WARM FRONT STARTS TO SHIFT NORTH ACRS THE AREA AND WITH THE FROPA ON SATURDAY. FURTHER OUT IN TIME...SHORTWAVE FCST TO PUSH INTO THE LAKES AND MIDWEST ON TUESDAY BRINGING SOME CHANGES TO TEMPS AND POPS EARLY NEXT WEEK. LATEST SFC ANALYSIS INDICATING FRONTAL BOUNDARY STRETCHING FROM NEAR QUINCY EAST THRU SW INDIANA WITH A LARGE COOL HIGH PRESSURE SYSTEM PUSHING EAST JUST NORTH OF THE LAKES. WATER VAPOR LOOP AND PROFILERS INDICATING SHORTWAVE/SHEAR AXIS PUSHING NE ACRS WRN IL EARLY THIS AFTN WITH UPPER LEVEL RIDGING BUILD IN ITS WAKE TO OUR WEST. .SHORT TERM...TONIGHT THROUGH SATURDAY... SHORTWAVE TROF/SHEAR AXIS SHIFTING NWD ACRS THE FCST AREA LATE THIS AFTN AND EVENING WL BE THE FOCUS FOR SCT SHOWERS OR THUNDERSTORMS. MODELS INDICATING FEATURE TO PUSH TO THE NORTH AND EAST OF US OVERNIGHT ENDING THE THREAT OF ANY ADDL RAINFALL. WL CARRY SCATTERED WORDING THIS EVENING...ESP ACRS THE NORTH AND EAST AND THEN PULL BACK ON POPS OVERNIGHT. LOW TO MID 60 DEGREE DEW POINTS ADVECTING SLOWLY NWD THRU SRN MO AND IL SHOULD HELP PRODUCE SOME FOG AND KEEP LOWER CLOUDS AROUND OVERNIGHT. ANY BREAKS IN THE CLOUD COVER OVERNIGHT WL ONLY ENHANCE THE FOG THREAT ACRS CNTRL OR SE IL. WITH WEAK UPPER LEVEL RIDGING BUILDING ACRS THE MIDWEST ON THU...WL CONTINUE WITH THE CURRENT DRY FCST BUT GETTING RID OF THE CLOUD COVER MAY BE A DIFFERENT STORY...ESPECIALLY NORTH OF THE STALLED OUT FRONTAL BOUNDARY. FCST SOUNDINGS SHOWING QUITE A BIT OF LOW LVL MOISTURE TRAPPED BENEATH AN INVERSION BETWEEN 850 AND 900 MB MOST OF THE DAY TOMORROW SO WL KEEP IT MO CLDY THRU THE DAY WITH OUR WARMEST TEMPS SOUTH OF THE BNDRY ACRS SE IL. WEAK EAST TO SOUTHEAST FLOW WL CONTINUE THU NIGHT INTO EARLY FRIDAY WITH ANY SUBSTANTIAL FORCING FOR PRECIP REMAINING TO OUR WEST AND SOUTH. AS THE MAIN SYSTEM ACRS THE ROCKIES PULLS OUT INTO THE PLAINS FRIDAY...THE BNDRY TO OUR SOUTH WL START TO PUSH BACK NORTH AS A WARM FRONT DURING THE AFTN AND EVENING WITH THUNDERSTORM CHANCES INCREASING ALONG IT. INSTABILITY AXIS ACRS THE MISSISSIPPI RIVER WITH LI/S AROUND -4 AND SURFACE BASED CAPES NEAR 1200 J/KG TO OUR SW. FRIDAY NIGHT INTO SATURDAY MORNING...850 MB FNT ACRS CNTRL IL WITH SOME LOW LVL CONVERGENCE NOTED AT 950 AND 850 MB BUT LOW LVL JET POSITIONED MORE TO OUR WEST...SO BEST DVLPMT OF OVERNIGHT CONVECTION WILL OCCUR TO OUR WEST AND WORK ITS WAY INTO A LESS FAVORABLE ENVIRONMENT ACRS CNTRL IL EARLY SATURDAY. CONDITIONS START TO CHANGE ON SATURDAY AS MAJOR PORTION OF UPPER WAVE THAT WL BE EDGING SLOWLY EWD OVER THE NEXT SVL DAYS BRING LOW PRESSURE NE INTO THE MIDWEST. THE WARM FRONT SHOULD BE ACRS OUR NORTHERN COUNTIES BY LATE MORNING AND AS THE UPPER LEVEL FORCING AND COLD AIR ALOFT PUSH INTO THE MIDWEST...IT WILL INTERACT WITH AN INCREASINGLY FAVORABLE ENVIRONMENT FOR STRONG TO SEVERE STORMS. BULK SHEAR VALUES (0-6KM) AROUND 35 KTS WITH WIND PROFILES BY EARLY AFTN BECOME MORE UNIDIRECTIONAL SUGGESTING LINEAR TYPE ORGANIZATION AHEAD OF THE FRONTAL BOUNDARY. IF WARM FRONTS NWD TRACK IS HELD BACK BY OVERNIGHT CONVECTION...LOW LVL WIND PROFILE MAY SUPPORT DISCRETE CELLS...AT LEAST FOR A SHORT TIME SAT AFTN...BEFORE THE STORM MODE BECOMES MORE LINEAR. FRONT SHOULD BEGIN TO ACCELERATE EWD DURING THE EVENING AS THE DEEPENING SFC LOW TRACKS INTO WRN WISCONSIN SATURDAY EVENING. .LONG TERM...SUNDAY THROUGH WEDNESDAY... LONGER TERM MODEL CONSENSUS (ECMWF AND UK) NOW SUGGESTING NEXT SHORTWAVE EARLY NEXT WEEK HAVING A BIT MORE AMPLITUDE AND AS A RESULT A BIT SLOWER IN ITS EWD TRACK INTO THE MIDWEST. UPPER LEVEL RIDGING OVER THE ERN PACIFIC NWD INTO ALASKA WL HELP TO PUSH THE SHORTWAVE INITIALLY TO THE SOUTHEAST ACRS THE PLAINS EARLY NEXT WEEK. THIS FEATURE WILL HAVE A BETTER CHANCE OF BRINGING WARMER AIR INTO THE REGION MONDAY AND TUESDAY THAN EARLIER THOUGHT. HAVE MADE SOME UPWARD ADJUSTMENTS TO THE TEMPS FOR BOTH DAYS WITH CHANCES FOR THUNDERSTORMS INCREASING AGAIN LATE MONDAY NIGHT INTO TUESDAY. LATEST ECMWF AND GFS SUPPORT THIS TROF DEEPENING IN ACRS THE ROCKIES ON MONDAY AND EJECTING EWD INTO THE MIDWEST ON TUESDAY. FAIRLY STRONG DYNAMICS AND WIND FIELDS SUGGEST ANOTHER SHOT AT SOME ACTIVE WX EARLY NEXT WEEK BEFORE COOLER AND DRIER WX SETTLES IN FOR THE REMAINDER OF THE PERIOD. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SMITH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1153 AM CDT WED MAR 28 2007 ILZ027>031-036>038-040>057-061>063-066>068-071>073-291100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 1153 AM CDT WED MAR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOODING IS EXPECTED TO CONTINUE ON SOME AREA RIVERS AND STREAMS... INCLUDING PORTIONS OF THE ILLINOIS AND WABASH RIVERS. A STALLED OUT FRONT NEAR I-74 WILL BECOME A FOCUS FOR AFTERNOON SHOWERS AND THUNDERSTORMS. AFTERNOON HEATING... COUPLED WITH AN UPPER LEVEL IMPULSE... SHOULD ALLOW SHOWERS AND STORMS TO BECOME MORE NUMEROUS AFTER 1 PM. THE STORMS WILL BE MOST WIDESPREAD WITHIN 40 MILES OF THE I-74 CORRIDOR. ELSEWHERE... COVERAGE IS EXPECTED TO BE MORE ISOLATED. THE THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FLOODING IS EXPECTED TO CONTINUE INTO EARLY NEXT WEEK ON SOME AREA RIVERS...INCLUDING PORTIONS OF THE ILLINOIS AND WABASH RIVERS. PERIODIC CHANCES OF THUNDERSTORMS ARE EXPECTED THROUGH SATURDAY. THE MOST FAVORED PERIOD FOR STORMS AT THIS POINT APPEARS TO BE ON SATURDAY. ANY HEAVY RAINFALL FROM THESE STORMS MAY AGGRAVATE THE FLOODING ALREADY OCCURRING ON AREA RIVERS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HARDIMAN
The Lincoln radar (KILX), 17 km away, was scanning. The volume nearest the first event began at 20:03 UTC.
2 tornado, 1 flash flood. Local standard time, as filed.
A tornado briefly touched down in a field. No damage was reported.
A tornado briefly touched down in a field. No damage was reported.
A slow moving thunderstorm with very heavy rainfall produced flash flooding over portions of northeast Macon county. Flowing water closed several roads for a couple hours.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyThe tornado archive for Illinois, 2007Warnings in Illinois, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18577, 18578, 19901.